Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Yvonne Choquet-Bruhat, Cecile de Witt-Morette and Margaret Dillard-Bleick
Title: Analysis, manifolds and physics
Additional book information: North-Holland, Amsterdam, The Netherlands, 1977, xviii + 544 pp., $19.50.

References [Enhancements On Off] (What's this?)

  • 1. R. Abraham and J. Marsden, Foundations of mechanics, 2nd ed., Addison-Wesley, Reading, Mass. 1978. MR 515141
  • 2. V. Arnold, Mathematical methods of classical mechanics, Graduate Texts in Math., vol. 60, Springer-Verlag, Berlin and New York, 1978. MR 690288
  • 3. M. F. Atiyah and J. D. Jones (Oxford), Topological aspects of Yang-Mills theory, Comm. Math. Phys. 61 (1978), 97-118. MR 503187
  • 4. M. F. Atiyah and R. S. Ward, Instantons and algebraic geometry, Comm. Math. Phys. 55 (1977), 117-124. MR 494098
  • 5. R. J. Blattner, Lectures on representations of Lie groups and harmonic analysis, 5-16 Sept 1977, Liège, Belgium.
  • 6. Y. Choquet-Bruhat, Géométrie différentielle et systèmes extérieurs, Monographies Universitaires de Math. No. 28, Dunod, Paris, 1968. MR 236824
  • 7. V. Guillemin and S. Sternberg, Geometric asymptotics, Math. Surveys, no. 14, Amer. Math. Soc., Providence, R. I., 1977. MR 516965
  • 8. S. Helgason, Differential geometry and symmetric spaces, Academic Press, New York, 1962 (2nd ed., 1979). MR 145455
  • 9. R. Hermann, Differential geometry and the calculus of variations, Math. Sci. Press, Brook-line, 2nd ed., 1977. MR 494184
  • 10. B. Kostant, Whittaker vectors and representation theory, Invent. Math. 48 (1978), 101-184. MR 507800
  • 11. M. Kuranishi, Deformations of compact complex manifolds, Les Presses de l'Université de Montréal (1971). MR 355111
  • 12. P. D. Lax and R. S. Phillips, Scattering theory, Academic Press, New York, 1967. MR 1037774
  • 13. P. D. Lax and R. S. Phillips, Scattering theory for automorphic functions, Ann. of Math. Studies, Princeton Univ. Press, 1976. MR 562288
  • 14. G. Mackey, Mathematical foundations of quantum mechanics, The Mathematical Physics Monograph Series, W. A. Benjamin, New York, 1963.
  • 15. B. A. Dubrovin et al, Non-linear equations of Korteweg-deVries type, finite-zone linear operators, and Abelian varieties, Russian Math. Surveys 31 (1) (1976), 59-146.
  • 16. W. Rossmann, Kirillov's character formula for reductive Lie groups, Invent. Math. 48 (1978), 207-220. MR 508985
  • 17. R. K. Sachs and H. Wu, General relativity for mathematicians, Graduate Texts in Math., vol. 48, Springer-Verlag, Berlin and New York, 1977. MR 503498
  • 18. I. E. Segal, Algebraic integration theory, Bull. Amer. Math. Soc. 71 (1965), 419-489. MR 178384
  • 19. D. J. Simms, An application of polarizations on half-forms, Non-commutative Harmonic Analysis, Lecture Notes in Math., vol. 466, Springer-Verlag, Berlin and New York, 1975. MR 394760
  • 20. J.-M. Souriau, Structure des systèmes dynamique, Dunod, Paris 1970. MR 260238
  • 21. S. Sternberg, On the role of field theories in our Physical conception of geometry, Differential Geometrical Methods in Mathematical Physics, Lecture notes in Math., vol. 676, 1978, pp. 1-81. MR 519606
  • 22. M. E. Taylor, Propagation, reflection, and diffraction of singularities of solutions to wave equations, Bull. Amer. Math. Soc. 84 (1978), 589-612. MR 489757
  • 23. V. S. Varadarajan, Geometry of quantum theory. I, II, D. Van Nostrand, Princeton, N. J., 1968. MR 471674
  • 24. M. Vergne, On Rossmann's character formula for discrete series, Invent Math. 54 (1979), 11-15. MR 549542
  • 25. J. F. Veverka, The Morse theory and its applications to solid state physics, Queen's Papers in Pure and Applied Math. no. 3 (1966).
  • 26. A. Weinstein, Lectures on symplectic manifolds, CBMS Regional Conf. Ser. in Math., no. 29, Amer. Math. Soc., Providence, R. I., 1977. MR 464312
  • 27. R. O. Wells, Jr., Complex manifolds and mathematical physics, Bull. Amer. Math. Soc. (N. S.) 1 (1979), 296-337. MR 520077

Review Information:

Reviewer: Bent Ørsted
Journal: Bull. Amer. Math. Soc. 3 (1980), 878-885
DOI: https://doi.org/10.1090/S0273-0979-1980-14837-5
American Mathematical Society